MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97714
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Paralysis (1997); Thrombosis (2100); Vomiting (2144); Ambulation or Postural Difficulties (2544)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information references the main component of the system and other applicable components are: product id: 97714, serial# (b)(4), implanted: (b)(6) 2017, product type: implantable neurostimulator.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a manufacturer's representative (rep) regarding an implantable neurostimulator (ins) for the treatment of non-malignant pain.It was reported that the patient had a loss of feeling in both legs post operation.The patient was profusely vomiting post operation.The healthcare provider (hcp) was called following the following morning and upon exam noticed the patient was unable to move their legs.An mri was ordered and the lead and battery were removed due to the mri showing a blood clot underneath the lead.No further complications were reported or anticipated.No device allegations were made.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a manufacturer's representative (rep).The rep reported that the cause of the blood clot was not determined.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from healthcare professional (hcp) via a manufacturer representative (rep).It was reported that the hcp was meeting with the patient for the 2nd time and the patient reported that following the implant of their system, they became paralyzed and the lead was removed that night of implant.The rep was seeking information regarding an mri as the hcp wanted to do an mri of the thoracic spine.The rep said the current plan was being discussed and the hcp was to get some x-rays; it was also discussed to have the ins removed so they could get an mri, x-rays and do a possible intrathecal baclofen trial.No further complications were reported.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6850795
Report Number2649622-2017-10161
Device Sequence Number41118
Product Code LGW
UDI-Device Identifier00643169464599
UDI-Public00643169464599
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2018
Device Model Number97714
Device Catalogue Number97714
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer09/07/2017
09/24/2018
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date09/20/2017
09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR